Texas, 2007Flood in Texas, March 29, 2007
March 29, 2007 · NWS AMA · 1 event in 1 county or zone
Heavy rainfall caused Wolf Creek at Lipscomb Texas to rise to just over ten feet. however no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall caused Wolf Creek at Lipscomb Texas to rise to just over ten feet. Some damage was reported at Glen Turner Memorial Park from the flooding...however no injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 29, 4:35 AM CST, 5 hours 25 minutes earlier.
Area forecast discussion, Mar 29, 4:35 AM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
535 AM CDT THU MAR 29 2007
.AVIATION...
CLEARING OF UPPER CLOUD DECK PRESENTLY ENSUING. WILL EXPECT SUNNY
SKIES TODAY WITH LIGHT WESTERLY WINDS AS PACIFIC FRONT MOVES ACROSS
PANHANDLES. SHOULD SEE WINDS BECOME SOUTHWESTERLY BY AFTERNOON AS SFC
TROF SETS UP ACROSS THE AREA...BUT WITHIN MANAGEABLE SPEEDS. COLD
FRONT TO PUSH ACROSS AREA TONIGHT WITH SHIFT TO NORTHERLY WINDS BY
MORNING.
KRAMAR
&&
.PREV DISCUSSION... /ISSUED 330 AM CDT THU MAR 29 2007/
DISCUSSION...
VERY ACTIVE CONVECTIVE EPISODE COMING TO AN END WITH SHRA EXITING
ERN ZONES AT THIS TIME. DEEP WLY FLOW S OF CLOSED MID-LVL LOW WILL
ALLOW DRIER AIR TO MOVE IN FROM THE W TDA.
CDNFT EXPECTED TO ARRIVE TNGT. STRONG SW FLOW ALOFT WILL INDUCE
RAPID RECOVERY OF H7 MSTR...AND JET STREAK ROUNDING BASE OF UPR-LVL
TROF EXPECTED TO RESULT IN DEVLOPMENT OF SHRA/TSTMS FRI AND FRI NGT.
HAVE EXPANDED POPS TO INCLUDE ALL AREAS FRI...AND HAVE INTRODUCED
POPS FOR ALL ZONES ON FRI NGT.
ON SAT...MID-LVL TROF PULLS AWAY FROM FCST AREA...WITH DRY WLY FLOW
TO FOLLOW. NEXT CDFNT EXPECTED TO ARRIVE EARLY TUE. NO POPS WITH
THIS FROPA AT THIS TIME...DUE TO EXPECTED LACK OF MSTR FOLLOWING
EXTENDED PERIOD OF DRY LOW-LVL FLOW.
STAYED VERY CLOSE TO MOS TEMPS WITH THE EXCEPTION OF FRI...WHEN HAVE
GONE ABOUT 4 TO 5 DEG F ABOVE MAXIMA...AND ON TUE...WHEN HAVE GONE
ABOUT 5 DEG F BELOW MOS MAXIMA.
COCKRELL
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
99/99
Hazardous weather outlook, Mar 29, 5:00 AM CST, 5 hours before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT THU MAR 29 2007
OKZ001>003-TXZ001>020-291800-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CDT THU MAR 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN PARTS OF THE
PANHANDLES TODAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS WILL BE POSSIBLE AREAWIDE ON FRIDAY AND FRIDAY
NIGHT. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
COCKRELL
In the hours before
Local storm report, Mar 29, 8:47 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
947 AM CDT THU MAR 29 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 1 E MCLEAN 35.23N 100.58W
03/28/2007 M127 MPH GRAY TX MESONET
WIND POSSIBLY ASSOCIATED WITH TORNADO PENDING RESULTS
OF TEAM DAMAGE SURVEY
&&
MJFlood, Lipscomb
- When
- March 29, 10:00 AM CST to 4:30 PM CST
- Where
- Lipscomb County, Lipscomb
- Cause
- Heavy Rain
- Property damage
- $18,000
- Reported by
- Law Enforcement
- Coordinates
- 36.230, -100.270
Runoff from heavy rainfall the previous day along with already wet soils caused Wolf Creek to rise above flood stage at Lipscomb Texas. The creek crested just over ten feet around 1100 CST. Water flowed into Glen Turner Memorial Park on the north side of Lipscomb and some picnic tables were standing in water. There was no reports of injuries from the flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, March 29 to 31, 20074 deaths · 2 injured · $22 million · EF1 · 79 events
- Tornadoes in Oklahoma, March 29, 20075 injured · $580,000 · EF2 · 4 events
- Lightning Strike in Illinois, March 29, 20071 death · 1 event
- Heavy Snow in North Dakota, March 29 to 30, 2007$40,000 · 6 events
- Dense Fog in Kentucky, March 29, 200712 events
- Dense Fog in Missouri, March 29, 200711 events
- Winter Storm in South Dakota, March 29 to 30, 200710 events
- Dense Fog in Illinois, March 29, 20076 events
- Hail in Oklahoma, March 29, 20070.88 in hail · 4 events
- Frost and Freeze in Colorado, March 29 to 30, 20074 events
- Hail in Kansas, March 29, 20071 in hail · 2 events
- Hail in Texas, March 29, 20070.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58173.